Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 25, NWS St. Louis, MO

May 30, 2015Jefferson County, Saint Louis County, Missouri

NWS St. Louis, MO issued this river flood warning at May 30, 2015, 9:00 PM CDT for Jefferson County, Saint Louis County, Missouri. It took effect at Jun 1, 2015, 3:00 AM CDT. It was in force for 60 hr.

The area

The outline as issued.

The facts

Issued
May 30, 2015, 9:00 PM CDT (02:00 UTC)
In effect from
Jun 1, 2015, 3:00 AM CDT
Expired
Jun 3, 2015, 3:00 PM CDT
In force
60 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Jefferson County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 36 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meramec River at Arnold (ARNM7).

Action stage
22 ft
Minor stage
24 ft
Moderate stage
35 ft
Major stage
38 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07019300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WGUS43 KLSX 310200
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
900 PM CDT SAT MAY 30 2015

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri... 


  Meramec River near Arnold


.This Flood Warning is a result of backwater effects from the
Mississippi River...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-189-010200-
/O.NEW.KLSX.FL.W.0025.150601T0959Z-150603T2000Z/
/ARNM7.1.ER.150601T0959Z.150602T0000Z.150602T2000Z.NO/
900 PM CDT SAT MAY 30 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Meramec River near Arnold
* from Sunday night to Tuesday evening.
* At 8:30 PM Saturday the stage was 22.4 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast: The river is forecast to crest near 24.4 feet Monday evening
  and should fall below flood stage Tuesday afternoon.
* Impact:  At 24.7 feet...Hawkins Road south of Meramec Bottom Road 
  begins flooding.
* Impact:  At 24.0 feet...Corisande Hills Road begins flooding at this
  height.  Meramec Bottom Road between Hageman Road and Highway 21 
  begins flooding.
* Impact:  At 23.5 feet...The boat ramps and fishing banks at Arnold 
  City Park and at the Flamm City Access on the west bank near the 
  Telegraph Road bridge are flooded.
* Impact:  At 23.0 feet...Old Telegraph Road at Earl Widman County 
  Park and Butler Hill Road West beyond Summerhedge Place begin 
  flooding.  Heintz Road between Telegraph and Erb also floods near 
  this height.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/31  06/01  06/02  06/03  06/04

Meramec River
  Arnold          24.0   22.40      22.9   24.1   24.3   23.1   21.1

&&

LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034 3845 9043                        

$$
2 follow-up statements
639 
WGUS83 KLSX 311709
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1209 PM CDT SUN MAY 31 2015

...The Flood Warning continues for the following river in Missouri...
 
  Meramec River near Arnold affecting Jefferson and St. Louis Counties
  
.This flood warning is a result of recent heavy rain and backwater from the 
Mississippi river...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-189-011709-
/O.EXT.KLSX.FL.W.0025.150601T0800Z-150603T2159Z/
/ARNM7.1.ER.150601T0800Z.150602T0000Z.150602T2159Z.NO/
1209 PM CDT SUN MAY 31 2015

The Flood Warning continues for
  the Meramec River near Arnold
* from late tonight through Tuesday.  
* At 11:30 AM Sunday the stage was 23.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast:  The river will rise above flood stage early tomorrow 
  and crest near 24.5 feet tomorrow evening. The 
  river will then fall below flood stage Tuesday afternoon.
* Impact:  At 24.0 feet...Corisande Hills Road begins flooding at this
  height.  Meramec Bottom Road between Hageman Road and Highway 21 
  begins flooding.
* Impact:  At 23.5 feet...The boat ramps and fishing banks at Arnold 
  City Park and at the Flamm City Access on the west bank near the 
  Telegraph Road bridge are flooded.
* Impact:  At 23.0 feet...Old Telegraph Road at Earl Widman County 
  Park and Butler Hill Road West beyond Summerhedge Place begin 
  flooding.  Heintz Road between Telegraph and Erb also floods near 
  this height.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/01  06/02  06/03  06/04  06/05

Meramec River
  Arnold          24.0   23.25      24.2   24.4   23.2   21.2   19.5


&&


LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
     3845 9043                        



$$
437 
WGUS83 KLSX 011638
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1138 AM CDT MON JUN 1 2015

...The flood warning is cancelled for the following river in Missouri...


  Meramec River near Arnold
  

.This will be the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-189-011708-
/O.CAN.KLSX.FL.W.0025.000000T0000Z-150603T2159Z/
/ARNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1138 AM CDT MON JUN 1 2015

The Flood Warning is cancelled for
  the Meramec River near Arnold.
* At 11 AM Monday the stage was 23.7 feet.
* Flood stage is 24.0 feet.
* Forecast: The river crested below flood stage at 23.8 feet this morning
  and is forecast to fall to near 19 feet by Friday.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/02  06/03  06/04  06/05  06/06

Meramec River
  Arnold          24.0   23.72      23.1   21.8   20.5   19.1   17.8

&&

LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034 3845 9043                        

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 30, 8:59 PM CDT, 1 minute earlier.

Area forecast discussion, May 30, 8:59 PM CDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
859 PM CDT Sat May 30 2015

.UPDATE:
Issued at 858 PM CDT Sat May 30 2015

Two things of note going on which warranted forecast updates:
upper LOW just east of STL metro has effectively frozen the
western edge of the showers/rain to just east of downtown STL and
will likely do so for the next few hours until this feature moves
further away. Have adjusted PoPs to keep likelys going for
effectively the entire evening for southwest IL. As the upper LOW
pulls away towards midnight, the remaining showers/rain should
vaporize. This is what also caused the lingering rain for downtown
STL early this evening that took longer than originally
anticipated to leave.

Giving way to...drizzle. Large swath of low clouds and a decent
low level TROF axis that snakes up the MS river has resulted in
development of areas of drizzle recently that has quickly followed
the passage of the backedge of the showers. Have used the RAP
model to take a shot at when the drizzle will come to an end with
the building in of high pressure and flow becoming anticylonic.
This will mean drizzle for areas N and W of STL metro for at least
thru midnight and for STL metro and areas to the S and E for deep
into the night. May see drizzle even linger past 12z/Sun for areas
to the S and E of STL metro but have held off for now on adding
that.

Otherwise, temps still on target for 50s tonight for most areas
with a few 40s, and with clouds lingering for much of Sunday and
N-NE low level flow, temps will recover little, with max readings
in the low-mid 60s for most locales.

TES

&&

.SHORT TERM:  (Through Late Tonight)
Issued at 338 PM CDT Sat May 30 2015

The initial short wave/vort max was located in southeast MO at 20Z with
the associated surface low/frontal boundaries between KBLV and
KMVN. Deep convection capable of high rainfall rates posing any
flood potential will remain along and east of the surface low/front
and be a potential impacts for next 2-3 hours. Thereafter the surface
low and associated fronts will move to the east of the CWA in
association with northeastward movement of the short wave. Have
trimmed the flash flood watch to this region/far eastern CWA through
700 pm. Elsewhere scattered showers will continue in the post-
frontal/low cyclonic flow and impact portions of eastern MO and
southwest IL during the evening hours as they also progress to the
east. Clouds will be locked in across the area tonight and temperatures
will be gradually falling with low level CAA.

Glass

.LONG TERM:  (Sunday through Next Saturday)
Issued at 338 PM CDT Sat May 30 2015

A broad trof is forecast to remain in the picture for the next few
days with development of a closed low within the southern portion
of the trof late tonight into Sunday. Models differ some on the
location of this low and infact several models show 2 lows, however
the main low is forecast to remain over the lower MS Valley. Will
need to monitor the possibility of a more northern low as well
moving northeast across portions of southern MO towards STL. The
GFS suggests this and thus generates some showers across the
southeast third or so of the CWA on Sunday and into Sunday evening
and Monday. It is an outlier compared to the other solutions but I
can't totally rule it out. At this time I am keeping with a dry
forecast. Cool weather featuring below average temperatures will
be the main story Sunday into Monday with a good deal of clouds as
an expansive surface high centered in southeast Canada maintains
control.

A slowly progressive upper air pattern is forecast after Tuesday
and this will eventually lead to a ridge aloft building into the
central U.S. This change aloft, the retreat of the surface high
and return of southerly flow will lead to a big warm-up during the
later half of the week and into Saturday with highs well into the
80s. By next weekend we will need to monitor short waves trying to
top the ridge aloft and potential for an encroaching east-west
front from the north, all of which indicate an increase in
thunderstorm potential.

Glass

&&

.AVIATION:  (For the 00z TAFs through 00z Sunday Evening)
Issued at 549 PM CDT Sat May 30 2015

Showers continue to rotate through the St Louis metro area behind
the surface low over southeast IL. May need to include a tempo
group for showers or at least VCSH in the St Louis metro area tafs
til 01Z or 02Z this evening. The 1000-2500 feet cloud ceilings
will likely drop to just below 1000 feet later this evening or
overnight. The cloud ceiling should rise into the MVFR catagory by
late Sunday morning. The n-nwly surface wind will veer around to a
n-nely direction on Sunday as the surface low moves northeastward
into the OH Valley region with surface ridging extending from the
northern Plains and Great lakes region south into MO.

Specifics for KSTL: May continue to get brief showers in the STL
area until about 02Z this evening. The 2000 foot cloud ceiling
should lower to just below 1000 feet later this evening and
overnight, then rise to around 2000 feet Sunday afternoon. The
n-nwly surface wind will veer around to a nely direction Sunday
afternoon.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 30, 7:11 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
711 PM CDT SAT MAY 30 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-311200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
711 PM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:45 PM CDTRiver Flood WarningLSXLincoln37 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.